Hypertension induced by aripiprazole: A case report.
Gogcegoz Gul, Isil
Hizli Sayar, Gokben
MetadataShow full item record
Introduction: Hypotension is a known effect of atypical antipsychotics. However, there is little information on acute hypertension resulting from antipsychotic drugs. Aripiprazole is a potent partial dopamine D2 agonist, a serotonin 5-HT1A agonist and a 5- HT2A antagonist. It also displays high affinity for the α-1B, -2A, -2C and β1, -2 adrenergic receptors. Many studies underline the role of α-1A adrenergic receptors in malignant hypertension. Method: Here we present a case of a 38-years old male patient with psychotic depression. Discussion: Aripiprazole was initiated at 10 mg/d and 36 hours after the first dose the patient complained of headache and palpitation. His physical examination revealed that he developed a hypertensive crisis with arterial hypertension (170/110 mmHg) and tachycardia (118 beats/minute). His blood pressure returned to normal a week after the interruption of aripiprazole.